MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN TRANSEND .014 FLOPPY 300 CM ( IC 300 ); WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC - MINN TRANSEND .014 FLOPPY 300 CM ( IC 300 ); WIRE, GUIDE, CATHETER
Catalog Number M003468150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
It was reported that during the treatment of the 90% of stenosed left internal carotid (ic) (c3- c4), the stent was deployed successfully.Post procedure while attempting to remove the guidewire from the patient, the tip of the subject guidewire (about 3 cm from the tip) and the distal edge of the stent got stuck.Following several attempts to remove the guidewire using different microcatheters, the balloon catheter was inflated inside the stent and the guidewire was attempted to be removed with force, but the guidewire was unable to be removed and the stent migrated to the ic-petrous portion.Then the stent and the guidewire were tried to be retracted to the guide catheter, but the stent was stuck near the ic bifurcation.An attempt to retrieve the stent using a gooseneck snare failed as well.The guidewire remained in the patient as well as the stent, which was dislodged to the ic bifurcation.There was no neurological deficit observed at the moment due to sufficient collateral circulation.No further information is provided.
 
Additional Manufacturer Narrative
Additional information received on jan 11th 2017 and it is confirmed that the subject guidewire was completely removed from the patient.(b)(4).However due to the reported medical intervention,this event is still reportable as a serious injury.The device history record review confirms that the device met all material, assembly and performance specifications.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.The reported issues are covered in the device directions for use (dfu).The risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based on the information available the exact cause for the reported event cannot be determined.
 
Event or Problem Description
It was reported that during the treatment of the 90% of stenosed left internal carotid (ic) (c3- c4), the stent was deployed successfully.Post procedure while attempting to remove the guidewire from the patient, the tip of the subject guidewire (about 3 cm from the tip) and the distal edge of the stent got stuck.Following several attempts to remove the guidewire using different microcatheters, the balloon catheter was inflated inside the stent and the guidewire was attempted to be removed with force, but the guidewire was unable to be removed and the stent migrated to the ic-petrous portion.Then the stent and the guidewire were tried to be retracted to the guide catheter, but the stent was stuck near the ic bifurcation.An attempt to retrieve the stent using a gooseneck snare failed as well.The stent remained in the patient however, the guidewire was completely removed from the patient.There was no adverse clinical consequences to the patient a result of the procedure.

Brand Name
TRANSEND .014 FLOPPY 300 CM ( IC 300 )
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key6221642
Report Number3004859241-2017-00001
Device Sequence Number938377
Product Code DQX
UDI-Device Identifier08714729441748
UDI-Public(01)08714729441748(17)180314(10)19035681
Combination Product (Y/N)N
PMA/510(K) Number
K022357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2019
Device Catalogue NumberM003468150
Device Lot Number19035681
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/04/2017
Supplement Report FDA Received Date02/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WINGSPAN STENT (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR